Alert archive / Vermont / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 49, NWS Burlington, VT

July 18, 2008Addison County, Chittenden County, Vermont; Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 18, 2008, 3:03 PM EDT for Addison County, Chittenden County, Vermont; Essex County, New York. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2008, 3:03 PM EDT (19:03 UTC)
Expired
Jul 18, 2008, 3:45 PM EDT
In force
42 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Addison County, VT, Chittenden County, VT

The radar

The Burlington radar (KCXX), 32 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 3:08 PM EDTTSTM WND GST 42Panton, VT
Jul 18, 3:18 PM EDTTSTM WND DMGFerrisburg, VTTREES DOWN BETWEEN FERRIBURG AND VERGENNES BETWEEN 315 AND 320 PM.
Jul 18, 3:20 PM EDTTSTM WND DMGWaltham, VTFLAG POLE BLOWN DOWN
Jul 18, 3:25 PM EDTTSTM WND DMGNew Haven, VTNO POWER AND WINDS ESTIMATED AT 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:24 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 181903
SVRBTV
NYC031-VTC001-007-181945-
/O.NEW.KBTV.SV.W.0049.080718T1903Z-080718T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
303 PM EDT FRI JUL 18 2008

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADDISON COUNTY IN CENTRAL VERMONT
  ESSEX COUNTY IN NORTHERN NEW YORK
  CHITTENDEN COUNTY IN NORTHWEST VERMONT

* UNTIL 345 PM EDT.

* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WADHAMS...AND MOVING EAST AT 37 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WHALLONSBURG...ESSEX...BASIN HARBOR...BUTTON BAY STATE PARK...
  KINGSLAND BAY STATE PARK...CHARLOTTE...VERGENNES...FERRISBURG...MT.
  PHILO STATE PARK...WEYBRIDGE...MONKTON...NEW HAVEN...HINESBURG...
  BRISTOL...LINCOLN AND SOUTH LINCOLN

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4435 7299 4402 7292 4412 7370 4430 7360
TIME...MOT...LOC 1902Z 275DEG 32KT 4420 7343

$$

DD
2 follow-up statements
000 
WWUS51 KBTV 181926
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
326 PM EDT FRI JUL 18 2008

NYC031-VTC001-007-181945-
/O.CON.KBTV.SV.W.0049.000000T0000Z-080718T1945Z/
CHITTENDEN VT-ADDISON VT-ESSEX NY-
326 PM EDT FRI JUL 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...AND NORTHERN
ADDISON COUNTY IN CENTRAL VERMONT...AND SOUTHWESTERN CHITTENDEN
COUNTY IN NORTHWEST VERMONT...

AT 324 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WALTHAM..MOVING EAST AT 46 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HINESBURG...NEW HAVEN...EAST MONKTON...NEW HAVEN MILLS...BRISTOL...
STARKSBORO...SOUTH STARKSBORO...LINCOLN AND SOUTH LINCOLN

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CENTRAL ADDISON COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 4434 7299 4402 7292 4410 7355 4431 7351
      4435 7300
TIME...MOT...LOC 1926Z 277DEG 40KT 4413 7317

$$

DD
000 
WWUS51 KBTV 181944
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
344 PM EDT FRI JUL 18 2008

NYC031-VTC001-007-181953-
/O.EXP.KBTV.SV.W.0049.000000T0000Z-080718T1945Z/
CHITTENDEN VT-ADDISON VT-ESSEX NY-
343 PM EDT FRI JUL 18 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ESSEX COUNTY IN
NORTHERN NEW YORK...AND NORTHERN ADDISON COUNTY IN CENTRAL VERMONT...
AND SOUTHWESTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT EXPIRES AT
345 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4434 7299 4402 7292 4410 7355 4431 7351
      4435 7300
TIME...MOT...LOC 1943Z 277DEG 40KT 4411 7291

$$

DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:58 AM EDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jul 18, 9:58 AM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
958 AM EDT FRI JUL 18 2008

.SYNOPSIS...
THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST
ACROSS THE NORTH COUNTRY...ESPECIALLY AREAS NEAR THE CANADIAN
BORDER LATER THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...DAMAGING
WINDS...HAIL...AND LOCALIZED VERY HEAVY RAINFALL THIS AFTERNOON.
MEANWHILE...WEAK HIGH PRESSURE WILL BUILD INTO THE REGION LATER
TONIGHT AND THIS WILL BRING A RELATIVELY DRY DAY ON SATURDAY AND
INTO THE FIRST PART OF SUNDAY. HOWEVER...AN UPPER LEVEL TROUGH OF
LOW PRESSURE WILL BEGIN TO DEVELOP OVER NEW ENGLAND SUNDAY
AFTERNOON AND WILL BE SLOW TO MOVE EAST. THUS EXPECT AN UNSETTLED
PERIOD SUNDAY AFTERNOON THROUGH EARLY NEXT WEEK. TEMPERATURES WILL
BE AT OR SLIGHTLY ABOVE NORMAL TODAY THROUGH SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1000 AM EDT FRIDAY...FCST CHALLENGE TODAY WL BE AREAL
COVERAGE/INTENSITY OF STORMS...FOLLOWED BY AMOUNT OF CLRING AND
IMPACTS ON TEMPS/INSTABILITY PARAMETERS THIS AFTN. RADAR SHOWS FIRST
LINE OF STORMS ASSOCIATED WITH MID/UPPER LVL VORT MOVING ACRS
STATIONARY BOUNDARY OVER NNY INTO CENTRAL/NORTHERN VT ATTM. THIS
BOUNDARY...ALONG WITH SEVERAL OUTFLOW BOUNDARIES FROM THIS
MORNINGS CONVECTION AND TRRN...WL SERVE AS A LLVL FOCUS FOR MORE
STORMS THIS AFTN. IN ADDITION...STRONG SFC HEATING DIFFERENTIAL
BOUNDARY WL DEVELOP ACRS CENTRAL/SOUTHERN VT THIS AFTN...HELPING
TO ENHANCE MORE LIFT. GIVEN...PLENTY OF BOUNDARIES ACRS OUR
CWA...NEXT QUESTION WL BE AMOUNT OF SFC HEATING AND DEVELOPMENT OF
SFC BASED INSTABILITY PARAMETERS. VIS SATL PIC SHOWS CLRING
DEVELOPING ACRS SLV AND WESTERN DACKS ATTM...AND LAPS DATA SHOWS
SFC BASED CAPE VALUES ALREADY CLIMBING ABOVE 1000 J/KG. FEEL THIS
CLRING WL EXPAND EAST...BASED ON WEAK RIBBON OF SUBSIDENCE/DRY AIR
ALOFT BEHIND FIRST S/W ENERGY. THIS CLRING WL ALLOW TEMPS TO
QUICKLY WARM INTO THE 80S ACRS CENTRAL/SOUTHERN VT AND MOST OF
NNY...CREATING SFC BASED CAPE VALUES BTWN 1000-1500 J/KG. IN
ADDITION TO SFC INSTABILITY THE LOW TO MID LVL WIND FIELDS ARE
VERY IMPRESSIVE ACRS OUR CENTRAL/NORTHERN CWA THIS AFTN. SOUNDINGS
SHOW 700MB WINDS NEAR 50 KNTS...WITH 800MB WINDS AROUND 40 TO 45
KNTS. THESE STRONG WIND PROFILES COMBINED WITH MID LVL DRYING AND
STEEP SFC TO 800MB LAPSE RATES SUPPORT THE POTENTIAL FOR STRONG
AND DAMAGING THUNDERSTORM WIND GUSTS THIS AFTN. FURTHERMORE...LLVL
BOUNDARIES WL ENHANCE THE 0-1KM SHEAR PARAMETERS AND SUPPORT SOME
ORGANIZED CELLS...WITH POTENTIAL FOR LARGE HAIL...GIVEN WET BULB
ZERO HGHTS AROUND 10KFT. WL MENTION LARGE HAIL/DAMAGING WINDS IN
ZNS...ALONG WITH HEAVY RAIN. FINAL ADJUSTMENT TO ZNS WL BE TO
INCREASE CLOUDS ACRS OUR CENTRAL/NORTHERN CWA...AND DECREASE TEMPS
BY SEVERAL DEGREES BASED ON EXPECTED CLOUD COVER.

WATER VAPOR IMAGERY SHOWS SHORTWAVE TROUGH MOVING OUT OF SOUTHEAST
ONTARIO PROVINCE AND INTO SOUTHWEST QUEBEC EARLY THIS MORNING.
THIS IS ENHANCING CONVECTION ACROSS SOUTHEAST ONTARIO AND WITH
WESTERLY FLOW...EXPECT THIS ACTIVITY TO MOVE ACROSS NORTHERN NEW
YORK AND NORTHERN VERMONT THROUGH THE MORNING HOURS. ONCE THIS
MOVES OUT OF THE AREA...THERE SHOULD BE ENOUGH TIME FOR THE AIR
MASS TO RECOVER. EXPECT TEMPERATURES IN THE 80S ALONG WITH LOW TO
MID 60 DEW POINTS TO CREATE SUFFICIENT INSTABILITY TO GENERATE
SOME THUNDERSTORMS. NOT MUCH IN THE WAY OF STEEP LAPSE RATES IN
THE MID LEVELS...THUS LOOKING AT MAYBE 500-1000 J/KG. DEW POINTS
IN FORECAST SOUNDINGS ARE WAY TOO HIGH...LOWER 70S...AND THUS FEEL
THAT TYPE OF INSTABILITY WILL NEVER REALLY MATERIALIZE. A MODERATE
TO STRONG WESTERLY FLOW ALOFT WILL EXIST ACROSS THE AREA CREATING
FAVORABLE DEEP LAYER SHEAR ACROSS THE NORTH COUNTRY. THIS COMBINED
WITH SUFFICIENT INSTABILITY WILL LEAD TO THE DEVELOPMENT OF
ORGANIZED STORMS LATER THIS AFTERNOON AND EVENING. UNIDIRECTIONAL
SHEAR SUGGESTS STRONG GUSTY WINDS FROM LINEAR CONVECTION WILL BE
THE MAIN THREAT. IN ADDITION...HIGHER PRECIPITABLE WATER AIR WILL
LEAD TO HEAVY DOWNPOURS AS WELL. WILL USE ENHANCED WORDING IN THE
ZONES TO HIGHLIGHT POTENTIAL FOR STRONG TO SEVERE STORMS. THREAT
OF CONVECTION SHOULD END AROUND MIDNIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AS OF 438 AM EDT FRIDAY...NORTHWEST FLOW ALOFT DEVELOPS ON
SATURDAY WHICH WILL HELP DRY THE AREA OUT AND LIMIT POTENTIAL FOR
CONVECTION. 850 MB TEMPERATURES WILL NOT DROP OFF TOO MUCH...THUS
STILL LOOKING AT HIGH TEMPERATURES GENERALLY IN THE 80S. THE MUCH
ANTICIPATED DEVELOPMENT OF AN UPPER LEVEL TROUGH OVER THE
NORTHEAST UNITED STATES LOOKS LIKE IT WILL START SUNDAY
AFTERNOON. AS A RESULT...AN INCREASED THREAT FOR SHOWERS AND
THUNDERSTORMS WILL EXIST AS DEEPER MOISTURE MOVES INTO THE REGION
AND DYNAMIC SUPPORT INCREASES. WILL MENTION A CHANCE OF SHOWERS
AND STORMS FOR SUNDAY WITH TEMPERATURES ONLY A COUPLE OF DEGREES
COOLER ON SUNDAY VERSUS SATURDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 438 AM EDT FRIDAY...CONTINUE TO EXPECT UNSETTLED WEATHER
FOR THE EXTENDED PORTION OF THE FORECAST. SLOW MOVING LOW
PRESSURE SYSTEM WHICH AFFECTED THE AREA SUNDAY WILL STICK AROUND
THROUGH MONDAY. UPPER LEVEL FLOW BECOMES MORE PROGRESSIVE ON
SUNDAY NIGHT AND TROF TAKES SHAPE OVER THE GREAT LAKES ON MONDAY.
ON MONDAY EVENING SURFACE LOW MOVES OFF THE COAST OF NEW ENGLAND
AND UPPER LEVEL TROF BEGINS TO PUSH EAST. SOME RESIDUAL MOISTURE
REMAINS ACROSS THE AREA ON TUESDAY AND UPPER LEVEL LOW AND
ASSOCIATED TROF BECOME MORE ORGANIZED OVER THE GREAT LAKES AT
THIS TIME. LOW BECOMES VERY VERTICALLY STACKED AND GAINS STRENGTH
ON TUESDAY NIGHT AND APPROACHES THE AREA ON WEDNESDAY...WITH LOTS
OF MOISTURE STREAMS INTO THE AREA. THE SURFACE LOW WILL BE
CENTERED OVER OUR CWA ON WEDNESDAY NIGHT AND BE VERY SLOW TO MOVE
AWAY FROM THE AREA. LOW BEGINS TO DEPART NEW ENGLAND ON THURSDAY
AND WRAP AROUND MOISTURE WILL AFFECT THE AREA...UPPER LEVEL LOW
MOVES AWAY FROM THE AREA AS WELL. AS LOW MOVES EAST CHANCE FOR
SHOWERS WILL CONTINUE ACROSS THE AREA...HIGH PRESSURE WILL BUILD
INTO THE AREA ON FRIDAY. THROUGH THE EXTENDED THERE WILL
GENERALLY BE A CHANCE FOR SHOWERS DURING THE DAY...SHOWERS AND
THUNDERSTORMS IN THE AFTERNOON AND EVENING.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
THROUGH 12Z SATURDAY...SHRA AND TSRA MOVING ACROSS THE AREA THIS
MORNING WILL CONTINUE TO MOVE THROUGH THE AREA...THEN THERE WILL
BE A BREAK IN PRECIP BEFORE ANOTHER ROUND OF SHRA AND TSRA THIS
AFTERNOON. GUSTY WINDS ARE POSSIBLE IN AND AROUND THESE
STORMS...ALONG WITH LOWERED CEILINGS AND VISIBILITIES. CHANCES
FOR SHRA/TSRA INCREASE DURING THE DAY TODAY...WITH BEST CHANCES
BEING BTWN 14Z-20Z AS SHRTWV MOVES ACRS AREA...ESPECIALLY IN OUR
NORTHERN ZONES. PSBL MVFR CONDITIONS IN ANY SHRA/TSRA. LIGHT
WINDS TONIGHT WILL BECOME S-SW AROUND 10 KTS FRIDAY. HAVE ALSO
INCLUDED HZ FOR HUMID CONDITIONS ACROSS THE AREA. HAVE INCLUDED
BR FOR MPV...MSS AND SLK...OUR TYPICALLY FOG PRONE AREAS. ANY
TERMINAL THAT GETS A SOAKING TODAY WILL BE MORE LIKELY TO PRODUCE
BR AND FG OVERNIGHT.

12Z SATURDAY THROUGH TUESDAY...UNSETTLED WEATHER WILL CONTINUE
THROUGH THE PERIOD. IMPULSES WILL RIDE ALONG THE WESTERLY FLOW
ALOFT THRU SUNDAY...BRINGING SCT SHWRS/THNDSTRMS TO THE
REGION...ESPECIALLY TO NORTHERN SECTIONS DUE PROXIMITY WITH
LINGERING BOUNDARY NEAR THE INTERNATIONAL BORDER. THREAT OF MORE
SHWRS/THNDSTRMS CONTINUES MONDAY INTO TUESDAY AS DEEP UPPER LEVEL
TROUGH DEVELOPS OVER GRTLKS/NORTHEAST. PREVAILING CONDITIONS FOR
MUCH OF THE PERIOD WILL BE VFR/MVFR...BUT IFR IS POSSIBLE IN ANY
PRECIPITATION.

&&

.EQUIPMENT...
THE MASSENA ASOS WILL BE OUT OF SERVICE UNTIL FURTHER NOTICE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...EVENSON
NEAR TERM...TABER
SHORT TERM...EVENSON
LONG TERM...JAN
AVIATION...JAN
EQUIPMENT...
Hazardous weather outlook, Jul 18, 1:44 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
144 PM EDT FRI JUL 18 2008

NYZ026>031-034-035-087-VTZ001>012-016>019-191745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
144 PM EDT FRI JUL 18 2008

...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 18, 1:31 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
131 PM EDT FRI JUL 18 2008

NYZ028-030-031-035-181830-
EASTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-SOUTHERN FRANKLIN-
INCLUDING...PLATTSBURGH
131 PM EDT FRI JUL 18 2008

AT 128 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS OVER RAINBOW LAKE...MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR HAWKEYE...6 MILES SOUTH OF RIVERVIEW BY
150 PM...NEAR HARKNESS AND 6 MILES SOUTH OF PEASLEEVILLE BY 210 PM.

A SEVERE THUNDERSTORM WATCH 698 IS IN EFFECT UNTIL 800 PM.

STRONG THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...AND WIND
GUSTS OF 50 MPH OR HIGHER MAY ACCOMPANY THESE THUNDERSTORMS.
Special weather statement, Jul 18, 2:12 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
212 PM EDT FRI JUL 18 2008

VTZ003-005>008-017-181915-
LAMOILLE-CALEDONIA-WASHINGTON-EASTERN CHITTENDEN-WESTERN
CHITTENDEN-ORLEANS-
INCLUDING...MORRISVILLE
212 PM EDT FRI JUL 18 2008

AT 206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WILLISTON...MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR STOWE...WATERBURY CENTER BY 240 PM...
NEAR ELMORE...WOLCOTT BY 300 PM...NEAR HARDWICK AND EAST HARDWICK BY
310 PM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM.

THIS THUNDERSTORM IS PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORM.

LAHIFF
Local storm report, Jul 18, 2:31 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
231 PM EDT FRI JUL 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     CHATEAUGAY              44.93N 74.08W
07/18/2008                   FRANKLIN           NY   POST OFFICE

            TREES LIMBS AND BRANCHES DOWN IN CHATEAUGAY

&&

BROOKET
Local storm report, Jul 18, 2:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
245 PM EDT FRI JUL 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     5 E CHATEAUGAY          44.93N 73.98W
07/18/2008                   CLINTON            NY   PUBLIC

            TREES DOWN ON THE INTERSECTION OF ROUTE 11 AND BRANDY
            BROOK ROAD.

&&

BROOKET
Local storm report, Jul 18, 2:54 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
254 PM EDT FRI JUL 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CABOT                   44.40N 72.31W
07/18/2008  E0.25 INCH       WASHINGTON         VT   POST OFFICE

&&

BROOKET
Local storm report, Jul 18, 2:59 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
259 PM EDT FRI JUL 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             CABOT                   44.40N 72.31W
07/18/2008  E1.00 INCH       WASHINGTON         VT   PUBLIC

&&

BROOKET

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:38 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Washington67 min
Jul 18, 2:53 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Chittenden, Lamoille, Orange, Washington67 min
Jul 18, 2:55 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle50 min
Jul 18, 3:21 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Washington, Windsor54 min
Jul 18, 3:35 PM EDTSevere Thunderstorm WarningBTVCaledonia, Franklin, Lamoille, Orleans55 min
Jul 18, 3:42 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle63 min
Jul 18, 3:44 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Washington, Windsor41 min
Jul 18, 3:59 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle61 min
Jul 18, 4:12 PM EDTSevere Thunderstorm WarningBTVOrange, Rutland, Windsor63 min
Jul 18, 4:20 PM EDTSevere Thunderstorm WarningBTVOrange, Windsor25 min
Jul 18, 4:21 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Franklin, Lamoille, Washington54 min
Jul 18, 2:09 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin66 min
Jul 18, 3:12 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence63 min
Jul 18, 5:28 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence62 min
Jul 18, 6:35 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence55 min
Jul 18, 7:29 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin, St. Lawrence61 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2008Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.